MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 36 M/+4; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 36 M/+4; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 75100857
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, after procedure, staff noticed that one of the tabs on the trial head was bent.No surgical delay or injury to the patient was reported.
 
Additional Manufacturer Narrative
It was reported that, after procedure, staff noticed that one of the tabs on the trial head was bent.The device, intended for use in treatment, was returned for investigation.Upon visual inspection, the reported failure mode could be confirmed.One flap is bent.Apart from that, the device shows signs of use such as dents and scratches on the outer surface.The production documentation was reviewed, there were no deviations found.No additional complaint was detected for the batch in question (a57022).There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.However, the relationship between the reported event and the device was confirmed.Previous investigations demonstrated that the trial femoral head may disconnect from the stem taper intra-operatively and flaps might bend or break off.In combination with our continuous effort to improve our products, evaluations aimed at optimizing this instrument have been initiated.The performance of the device is nonetheless within the risks, which are anticipated in the risk management documentation of the product, both in occurrence and severity.The continued performance of the device shall be monitored through standard post market surveillance review processes.The reported failure mode could be confirmed, the root cause is attributed to an insufficient design specification.S+n will continue to monitor these devices for similar issues.The returned device will be archived.

Brand Name
TRIAL FEMORAL HEAD 36 M/+4
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11620378
Report Number9613369-2021-00148
Device Sequence Number3668194
Product Code LZO
UDI-Device Identifier07611996121902
UDI-Public07611996121902
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100857
Device Catalogue Number75100857
Device Lot NumberUNREADABLE
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1